Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 17, 2008, 3:52 AM EDT for Collier County, Florida. It took effect at Apr 17, 2008, 12:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 3:52 AM EDT (07:52 UTC)
- In effect from
- Apr 17, 2008, 12:00 PM EDT
- Expired
- Apr 17, 2008, 3:40 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 170752 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 352 AM EDT THU APR 17 2008 FLZ063-066-069-070-171930- /O.UPG.KMFL.FW.A.0015.080417T1600Z-080417T2300Z/ /O.NEW.KMFL.FW.W.0020.080417T1600Z-080417T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 352 AM EDT THU APR 17 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. MOSTLY CLOUD FREE SKIES OVER THE WESTERN PORTIONS OF SOUTH FLORIDA WILL ALLOW MORE SIGNIFICANT HEATING WITH MAXIMUM AFTERNOON TEMPERATURES REACHING POSSIBLY MID 80S ACROSS PORTIONS OF COLLIER, HENDRY AND GLADES COUNTIES TODAY. DEW POINTS ARE ALSO EXPECTED TO REMAIN IN THE MID 40S TO MID 50S RANGE. THIS WILL RESULT IN RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR MORE THAN FOUR CONSECUTIVE HOURS ACROSS THE ABOVE MENTIONED COUNTIES THIS AFTERNOON AND EVENING. FOR THIS REASON, A RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM THIS EVENING FOR GLADES, HENDRY AND COLLIER COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 171940 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 340 PM EDT THU APR 17 2008 ...RED FLAG WARNING FOR GLADES, HENDRY AND COLLIER COUNTIES CANCELED... CLOUDY SKIES HINDER THE MAXIMUM TEMPERATURES SOMEWHAT TODAY AND RELATIVE HUMIDITIES WILL NOT REACH WARNING CRITERIA. FLZ063-066-069-070-172045- /O.CAN.KMFL.FW.W.0020.000000T0000Z-080417T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 340 PM EDT THU APR 17 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG WARNING. CONTINUOUS NORTHEAST WINDS UP TO 5000 FEET IN DEPTH HAVE GRADUALLY INCREASED MOISTURE OVER THE AREA. AT THE LOWER LEVELS...DEW POINTS HAVE GRADUALLY INCREASED BUT AROUND 5000 FEET...CLOUDS HAVE FORMED AND SPREAD FROM EAST TO WEST ACROSS SOUTH FLORIDA. THIS HAMPERED MAXIMUM TEMPERATURES FROM REACHING EXPECTED MAXIMUMS AND RELATIVE HUMIDITIES IN GLADES...HENDRY AND COLLIER COUNTIES WILL NOT FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE. TWO TO THREE HOURS OF RELATIVE HUMIDITIES BETWEEN 35 TO 40 PERCENT THOUGH MAY OCCUR IN THE PREVIOUSLY WARNED AREAS THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:41 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 17, 3:41 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT THU APR 17 2008
.DISCUSSION...
THE LARGE STACKED CYCLONE TO OUR NORTHEAST CONTINUES TO PULL
SLOWLY AWAY FROM THE REGION AND IS NOW WELL EAST OF NORTH
CAROLINA. SFC HIGH PRESSURE WAS NOSING DOWN THE EAST SLOPES OF THE
APPALACHIANS AND THE FL PENINSULA. ACROSS SOUTH FL...SKIES WERE
CLEAR EXCEPT ACROSS THE EAST COAST METRO AREAS/ATLANTIC WATERS
WHERE WAVES OF SCT STRATOCU CONTINUE TO ROTATE SOUTH. LAND BREEZE
HAS DEVELOPED AS ANTICIPATED WITH NW WINDS ACROSS THE ENTIRE EAST
HALF OF THE SOUTHERN PENINSULA...ALTHOUGH WINDS ACROSS THE
ATLANTIC WATERS WERE MORE NORTHERLY.
MODEL GUIDANCE HAS REMAINED FAIRLY STEADY-STATE INTO EARLY NEXT
WEEK...AND THUS SO DOES THE FORECAST. DEEP-LAYERED RIDGE AXIS
OVERHEAD CONTINUES ITS SLOW EASTWARD DRIFT INTO THE WESTERN
ATLANTIC THROUGH SATURDAY. SFC RIDGE TO OUR NORTH FOLLOWS
SUIT...AND A NORTHEASTERLY TO EASTERLY FLOW REGIME WILL DEVELOP
ACROSS THE REGION TODAY...WITH SPEEDS GRADUALLY RELAXING TO MORE
NORMAL 10-15 MPH TONIGHT THROUGH THE WEEKEND. EXPECT LINGERING
SUBSIDENCE AND DRY AIR WILL BE ENOUGH TO KEEP CONDITIONS DRY TODAY
WITH JUST PASSING CLOUDS ON THE BREEZE. FOR TEMPS TODAY...WENT
GENERALLY A DEGREE OR TWO ABOVE MAV MOS GUIDANCE ON THE EAST COAST
SINCE GUIDANCE WAS FORECASTING HIGHS IDENTICAL TO YESTERDAY...AND
WOULD IMAGINE THAT SUBSIDENCE WOULD BE ENOUGH FOR A SLIGHT
MODERATION. MODEL FORECAST SOUNDINGS TONIGHT INTO SATURDAY
CONTINUE TO SHOW PWATS IN THE 0.6-0.8 INCH RANGE THIS PERIOD WITH
SUBSIDENCE INVERSION HOLDING STRONG AROUND 7000 FT.
HOWEVER...EASTERLY FLOW INCREASES IN STRENGTH AND DEPTH THIS
PERIOD...WITH AN AVERAGE OF 15 KTS POSSIBLE THROUGH 5000 FT IF THE
GFS IS RIGHT. DESPITE LOW PWATS...THIS SETUP HAS IN THE PAST STILL
BEEN FAVORABLE FOR ISOLATED LOW-TOPPED SHOWERS TO DEVELOP OVER THE GULF
STREAM...AND ONE OR TWO OF THESE COULD ROLL ONSHORE ACROSS THE
EAST COAST METRO AREAS ON THE BREEZE BEFORE DYING OUT JUST ABOUT
ANYTIME THIS PERIOD...BUT OVERALL CHANCE REMAINS ONLY 10 PERCENT
AT BEST. DAYTIME HIGHS WILL UNDERGO A LITTLE MODERATION EACH DAY
THIS PERIOD WITH STRONG SUBSIDENCE OVERHEAD AND WARMING IN THE
BOUNDARY LAYER...WITH WARMEST LOCATIONS EACH DAY BEING THE WESTERN
INTERIOR AND WEST COAST WITH THE OFFSHORE FLOW. ALSO...WITH THE
ONSHORE FLOW THE NEXT TWO NIGHTS...EAST COAST LOCATIONS SHOULD BE
A DEGREE OR TWO WARMER THAN INDICATED BY THE MAV AS IT SHOWS AN
AVERAGE OF AN 11 DEGREE DIURNAL TEMPERATURE RANGE WHEN SLIGHTLY
LESS IS MORE TYPICAL. THUS, LOWS OF 70 OR ABOVE WILL MAKE THEIR
PRESENCE FELT ACROSS THESE AREAS THIS WEEKEND...WITH SLOWER
MODERATION ACROSS THE INTERIOR DUE TO CLEAR SKIES AND LIGHT WINDS
AT NIGHT.
FOR SATURDAY/SUNDAY...THE GFS CONTINUES TO EJECT AND DAMPEN OUT THE NEXT
CLOSED LOW AS IT MOVES NE INTO THE GREAT LAKES STATES...ALLOWING A
DEEP-LAYERED RIDGE AXIS TO REMAIN IN CONTROL OF THE LOCAL WEATHER
INTO THE EARLY PART OF NEXT WEEK. THE ECMWF CONTINUES TO MAINTAIN
A MORE POTENT CLOSED LOW ON A MORE SOUTHERN TRACK THROUGH THE
TENNESSEE VALLEY AND OFF THE SOUTHEAST CONUS COAST. THE END RESULT
IS THE SAME HOWEVER...WITH A RAPIDLY DECAYING FRONTAL BOUNDARY
MOVING INTO FL. GFS HINTS AT SEA BREEZE SHOWER DEVELOPMENT EACH
DAY ACROSS THE WEST HALF OF THE CWA...BUT CHANCES APPEAR SMALL AT
BEST GIVEN SUBSIDENCE INVERSION BARELY BREAKS. TEMPS WILL CONTINUE
THE WARMING TREND THIS PERIOD...INTO THE UPPER 80S TO NEAR 90
ACROSS THE WESTERN INTERIOR AND MID 80S ACROSS THE EAST COAST.
MODELS ARE COMING INTO A LITTLE BIT MORE AGREEMENT FOR THE EARLY-
MID WEEK PERIOD AS THE LATEST 00Z ECMWF HAS COME IN. BOTH IT AND
THE GFS INDICATED TREND FOR STRONG 500MB RIDGE TO BUILD ACROSS THE
SW GULF OF MEXICO...BUT GFS IS STRONGER WITH MORE ZONAL FLOW
ACROSS THE NORTHERN CONUS WHILE THE ECMWF DROPS MORE UPPER ENERGY
FURTHER SOUTH INTO THE MISSISSIPPI VALLEY. REGARDLESS...GENERAL
DEEP-LAYERED RIDGE AXIS SHOULD NOSE ACROSS FL INTO THE WESTERN
ATLANTIC...SUGGESTING DECENT SUBSIDENCE AND CONTINUATION OF DRY
MID-LEVEL AIR...AND THUS LOW CHANCES FOR RAIN.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER ALL TERMINALS THROUGH 06Z FRI. OVR
EAST COAST TERMINALS WINDS SHOULD BE NNW LESS THAN 10 KTS THROUGH
14Z THEN BCMG NE AND INCREASING TO 10 TO 15 KTS WITH A FEW GUSTS TO
NEAR 20 KTS. AT KAPF...WINDS SHOULD REMAIN NE AT 5 TO 10 KT
OVERNIGHT INCREASING 10 TO 15 KTS AFT 15Z WITH HIGHER GUSTS IN THE
AFTERNOON. BKN CEILINGS AT 5 TO 6 KFT MAY BRIEFLY AFFECT ERN
TERMINALS THROUGH14Z.
&&
.MARINE...
LATEST SHIP/BUOY OBS AND A CALL FROM DEERFIELD BEACH THIS EVENING
SEEM TO INDICATE COMBINED SEAS PEAKED OVERNIGHT AROUND 10-11
FT...SLIGHTLY LOWER THAN FCST. HAVE STARTED COMBINED SEAS AROUND
10 FT IN THE GULF STREAM TODAY...WITH 3-4 FT NE SWELL CONTINUING.
WITH LIGHTER E/NE WINDS TONIGHT AND FRIDAY...SEAS WILL BEGIN A
DOWNWARD TREND AND WILL LIKELY DROP BELOW 7 FT FRIDAY
EVENING...ALTHOUGH A SMALL NE SWELL WILL LIKELY LINGER INTO
SATURDAY MORNING. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON
BISCAYNE BAY AND LAKE OKEECHOBEE TODAY UNTIL WINDS SUBSIDE LATE.
FOR SUNDAY INTO EARLY NEXT WEEK...GENERAL EAST FLOW LESS THAN 15
KTS WITH SEAS 2 TO 4 FT EXPECTED TO RETURN TO THE ATLANTIC WATERS.
&&
.FIRE WEATHER...
HAVE UPGRADED TO A RED FLAG WARNING TODAY WHERE THE PREVIOUS WATCH
WAS IN PLACE. THINKING IS THAT ALL MODEL GUIDANCE...WHICH DOES NOT
SHOW RHS DROPPING BELOW 35%...IS TOO HIGH TODAY GIVEN MODEL FCST
SOUNDINGS WHICH SHOW 900MB DEWPOINTS AROUND 40F THIS MORNING ONLY
RECOVERING TO AROUND 50F BY 00Z. GIVEN STEEP LOW LEVEL LAPSE RATES
AND LIKELY MIXING ABOVE THIS POINT...THINK SFC DEWPOINTS WILL HOLD
JUST BELOW 50F FOR MUCH OF THE DAY...AND WITH HIGHS IN THE LOWER
80S THIS WILL ALLOW CRITERIA TO BE MET. COASTAL COLLIER MAY SEE A
SEA BREEZE THIS AFTERNOON...BUT GIVEN 13KT E FLOW THROUGH 2500 FT
AND ONLY A 5 DEGREE LAND-WATER TEMP DIFFERENCE...THINK ANY SEA
BREEZE WILL BE TOO LATE TO PREVENT RHS DROPPING BELOW 35% FOR 4
OR MORE HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 64 80 68 / 0 - 10 10
FORT LAUDERDALE 79 69 81 72 / 0 10 10 10
MIAMI 80 68 81 71 / 0 10 10 10
NAPLES 80 60 86 64 / 0 - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
FLZ063-FLZ066-FLZ069-FLZ070.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT FRIDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE WX: STRASSBERG
AVIATION: RGHHazardous weather outlook, Apr 16, 10:00 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1000 PM EDT WED APR 16 2008 FLZ063-066>075-168-172>174-171100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1000 PM EDT WED APR 16 2008 ...MID 40S INTERIOR TO NEAR 60 SOUTHEAST COAST TONIGHT... ...HAZARDOUS SEAS IN GULF STREAM TONIGHT THROUGH THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WAVES: NORTH WINDS OF 15 TO 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS, ALONG WITH A MODERATE NORTH SWELL, WILL RESULT IN ROUGH AND HAZARDOUS CONDITIONS OVER THE ATLANTIC WATERS. SEAS WILL BUILD TO AROUND 14 FEET TONIGHT. THIS WILL ALSO RESULT IN VERY HAZARDOUS CONDITIONS AT AND AROUND INLETS AND JETTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL NORTHEAST SWELL, GENERATED BY A SURFACE LOW OVER THE WESTERN ATLANTIC, WILL AFFECT THE ATLANTIC COAST OF SOUTH FLORIDA, ESPECIALLY PALM BEACH COUNTY, THROUGH THE WEEKEND. THIS WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY AND A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF BROWARD AND MIAMI-DADE COUNTIES. NORTHEAST WINDS WILL RESULT IN HAZARDOUS CONDITIONS CONTINUING IN THE GULF STREAM THROUGH THURSDAY NIGHT. MARINE CONDITIONS WILL GRADUALLY IMPROVE FRIDAY. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:55 AM EDT | Marine Weather Statement | MFL | 14 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.